Alert archive / Ohio / River Flood Warnings in 2022

River Flood Warning 35, NWS Cleveland, OH

March 8, 2022Trumbull County, Ohio

NWS Cleveland, OH issued this river flood warning at Mar 8, 2022, 12:52 AM EST for Trumbull County, Ohio. It was in force for 21 hr.

The area

The outline as issued.

The facts

Issued
Mar 8, 2022, 12:52 AM EST (05:52 UTC)
Expired
Mar 8, 2022, 9:31 PM EST
In force
21 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
Minor

County Trumbull County, OH

The river

Written for the forecast point Mahoning River at Leavittsburg (LEAO1). The gauge peaked at 14.02 ft at Mar 8, 2022, 10:00 AM EST.

actionminormoderatemajor101503/0803/0903/10
Action stage
10 ft
Minor stage
12.5 ft
Moderate stage
14 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03094000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

253
WGUS41 KCLE 080552
FLWCLE

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
1252 AM EST Tue Mar 8 2022

...The National Weather Service in Cleveland OH has issued a Flood 
Warning for the following rivers in Ohio...

  Mahoning River At Leavittsburg affecting Trumbull County.

For the Mahoning River...including Leavittsburg, Warren, 
Youngstown...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued this morning by 1100 AM EST.

&&


OHC155-081600-
/O.NEW.KCLE.FL.W.0035.220308T0552Z-220309T0231Z/
/LEAO1.1.ER.220308T0527Z.220308T1200Z.220308T2030Z.NO/
1252 AM EST Tue Mar 8 2022

...FLOOD WARNING IN EFFECT FROM EARLY THIS MORNING TO LATE THIS 
EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Mahoning River At Leavittsburg.

* WHEN...From early this morning to late this evening.

* IMPACTS...At 14.0 feet, Several homes in Meadowbrook Drive 
  surrounded by flood waters. Flood waters south of Turner Road. 
  Riverview Drive and Lover's Lane also inundated.

* ADDITIONAL DETAILS...
  - At 12:15 AM EST Tuesday the stage was 12.4 feet.
  - Forecast...The river is expected to rise to a crest of 13.8
    feet this morning. It will then fall below flood stage late
    this afternoon.
  - Flood stage is 12.5 feet.
  - Flood History...This crest compares to a previous crest of
    13.8 feet on 04/16/1972.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4123 8100 4124 8092 4129 8084 4121 8086
      4116 8100


$$

26
5 follow-up statements
827
WGUS81 KCLE 081130 RRA
FLSCLE

Flood Statement
National Weather Service Cleveland OH
630 AM EST Tue Mar 8 2022

...The Flood Warning continues for the following rivers in Ohio...

  Mahoning River At Leavittsburg affecting Trumbull County.

For the Mahoning River...including Leavittsburg, Warren, 
Youngstown...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued this afternoon by 430 PM EST.

&&


OHC155-082130-
/O.EXT.KCLE.FL.W.0035.000000T0000Z-220309T0230Z/
/LEAO1.1.ER.220308T0527Z.220308T1200Z.220308T2030Z.NO/
630 AM EST Tue Mar 8 2022

...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Mahoning River At Leavittsburg.

* WHEN...Until late this evening.

* IMPACTS...At 14.0 feet, Several homes in Meadowbrook Drive 
  surrounded by flood waters. Flood waters south of Turner Road. 
  Riverview Drive and Lover's Lane also inundated.

* ADDITIONAL DETAILS...
  - At 6:15 AM EST Tuesday the stage was 13.6 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 6:15 AM EST Tuesday was 13.6 feet.
  - Forecast...The river is expected to rise to a crest of 13.8
    feet this morning. It will then fall below flood stage late
    this afternoon.
  - Flood stage is 12.5 feet.
  - Flood History...This crest compares to a previous crest of
    13.8 feet on 04/16/1972.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4123 8100 4124 8092 4129 8084 4121 8086
      4116 8100


$$

26
875
WGUS81 KCLE 081150
FLSCLE

Flood Statement
National Weather Service Cleveland OH
650 AM EST Tue Mar 8 2022

...The Flood Warning continues for the following rivers in Ohio...

  Mahoning River At Leavittsburg affecting Trumbull County.

For the Mahoning River...including Leavittsburg, Warren, 
Youngstown...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued this afternoon by 500 PM EST.

&&


OHC155-082200-
/O.EXT.KCLE.FL.W.0035.000000T0000Z-220309T0208Z/
/LEAO1.1.ER.220308T0527Z.220308T1200Z.220308T2008Z.NO/
650 AM EST Tue Mar 8 2022

...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Mahoning River At Leavittsburg.

* WHEN...Until late this evening.

* IMPACTS...At 14.0 feet, Several homes in Meadowbrook Drive 
  surrounded by flood waters. Flood waters south of Turner Road. 
  Riverview Drive and Lover's Lane also inundated.

* ADDITIONAL DETAILS...
  - At 6:15 AM EST Tuesday the stage was 13.6 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 6:15 AM EST Tuesday was 13.6 feet.
  - Forecast...The river is expected to rise to a crest of 13.9
    feet this morning. It will then fall below flood stage late
    this afternoon.
  - Flood stage is 12.5 feet.
  - Flood History...This crest compares to a previous crest of
    13.9 feet on 03/30/1960.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4123 8100 4124 8092 4129 8084 4121 8086
      4116 8100


$$

26
034 
WGUS41 KCLE 081641
FLWCLE

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
1141 AM EST Tue Mar 8 2022

...Forecast flooding changed from Minor to Moderate severity and 
increased in duration for the following rivers in Ohio...

  Mahoning River At Leavittsburg affecting Trumbull County.

For the Mahoning River...including Leavittsburg, Warren, 
Youngstown...Moderate flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued this evening by 945 PM EST.

&&


OHC155-090245-
/O.EXT.KCLE.FL.W.0035.000000T0000Z-220309T0656Z/
/LEAO1.2.ER.220308T0527Z.220308T1530Z.220309T0056Z.NO/
1141 AM EST Tue Mar 8 2022

...FLOOD WARNING NOW IN EFFECT UNTIL JUST AFTER MIDNIGHT TONIGHT...

* WHAT...Moderate flooding is occurring and moderate flooding is 
  forecast.

* WHERE...Mahoning River At Leavittsburg.

* WHEN...Until just after midnight tonight.

* IMPACTS...At 14.0 feet, Several homes in Meadowbrook Drive 
  surrounded by flood waters. Flood waters south of Turner Road. 
  Riverview Drive and Lover's Lane also inundated.

* ADDITIONAL DETAILS...
  - At 11:15 AM EST Tuesday the stage was 14.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 11:15 AM EST Tuesday was 14.0 feet.
  - Forecast...The river is expected to fall below flood stage
    this evening and continue falling to 5.4 feet Sunday morning.
  - Flood stage is 12.5 feet.
  - Flood History...This crest compares to a previous crest of
    14.0 feet on 04/13/1994.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4123 8100 4124 8092 4129 8084 4121 8086
      4116 8100


$$

Lombardy
667 
WGUS81 KCLE 082044
FLSCLE

Flood Statement
National Weather Service Cleveland OH
344 PM EST Tue Mar 8 2022

...The Flood Warning is extended for the following rivers in Ohio...

  Black River At Elyria affecting Lorain County.

...The Flood Warning continues for the following rivers in Ohio...

  Killbuck Creek Near Killbuck affecting Holmes and Wayne Counties.

  Eagle Creek At Phalanx Station affecting Trumbull County.

  Mahoning River At Warren affecting Trumbull County.

  Mahoning River At Leavittsburg affecting Trumbull County.

For the Black River...including Elyria...Minor flooding is forecast.
For the Killbuck Creek...including Killbuck...Minor flooding is 
forecast.
For the Mahoning River...including Leavittsburg, Warren, 
Youngstown...Minor flooding is forecast.
For the Eagle Creek (Trumbull)...including Phalanx Station...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued late tonight by 130 AM EST.

&&


OHC093-090645-
/O.EXT.KCLE.FL.W.0032.000000T0000Z-220309T2145Z/
/ELRO1.1.ER.220307T2115Z.220309T0000Z.220309T1545Z.NO/
344 PM EST Tue Mar 8 2022

...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Black River At Elyria.

* WHEN...Until tomorrow afternoon.

* IMPACTS...At 11.0 feet, Flooding along the East Branch of the 
  Black River on Foster Road in Penfield Township.

* ADDITIONAL DETAILS...
  - At 3:15 PM EST Tuesday the stage was 11.2 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 3:15 PM EST Tuesday was 11.3 feet.
  - Forecast...The river is expected to rise to a crest of 11.3
    feet this evening. It will then fall below flood stage late
    tomorrow morning.
  - Flood stage is 9.5 feet.
  - Flood History...This crest compares to a previous crest of
    12.0 feet on 03/23/1955.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4146 8219 4148 8212 4139 8207 4127 8215
      4128 8220 4140 8212


$$

OHC155-090645-
/O.EXT.KCLE.FL.W.0029.000000T0000Z-220309T1735Z/
/PHAO1.1.ER.220307T1557Z.220308T0745Z.220309T1135Z.UU/
344 PM EST Tue Mar 8 2022

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Eagle Creek At Phalanx Station.

* WHEN...Until early tomorrow afternoon.

* IMPACTS...At 11.0 feet, Barclay Messerly Road, McConnell East, and 
  Knowlton Roads will be flooded and impassable.

* ADDITIONAL DETAILS...
  - At 3:00 PM EST Tuesday the stage was 11.3 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 3:00 PM EST Tuesday was 12.6 feet.
  - Forecast...The river is expected to fall below flood stage
    tomorrow morning and continue falling to 6.1 feet late
    Thursday morning.
  - Flood stage is 9.5 feet.
  - Flood History...This crest compares to a previous crest of
    11.2 feet on 10/25/1926.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100


$$

OHC075-169-090645-
/O.EXT.KCLE.FL.W.0026.000000T0000Z-220311T1800Z/
/KILO1.1.ER.220307T1853Z.220308T1345Z.220311T1200Z.NO/
344 PM EST Tue Mar 8 2022

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY FRIDAY AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Killbuck Creek Near Killbuck.

* WHEN...Until early Friday afternoon.

* IMPACTS...At 17.0 feet, Private property on Water Street in the 
  Village of Killbuck flooded. Several county and local roads 
  impassable including State Route 60 south and County Road 621.

* ADDITIONAL DETAILS...
  - At 3:00 PM EST Tuesday the stage was 16.8 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 3:00 PM EST Tuesday was 16.8 feet.
  - Forecast...The river is expected to fall below flood stage
    Friday morning and continue falling to 12.9 feet Sunday
    morning.
  - Flood stage is 15.0 feet.
  - Flood History...This crest compares to a previous crest of
    16.8 feet on 02/24/1975.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
      4045 8202 4067 8202


$$

OHC155-090630-
/O.CON.KCLE.FL.W.0036.000000T0000Z-220309T0618Z/
/WRNO1.1.ER.220308T1128Z.220308T1915Z.220309T0018Z.NO/
344 PM EST Tue Mar 8 2022

...FLOOD WARNING REMAINS IN EFFECT UNTIL JUST AFTER MIDNIGHT 
TONIGHT...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Mahoning River At Warren.

* WHEN...Until just after midnight tonight.

* IMPACTS...At 10.0 feet, River is out of banks, southern portions 
  of South Park Road threatened. Flooding can be expected at Walnut 
  and Beaver, along South Park Avenue and along Hayden Street.

* ADDITIONAL DETAILS...
  - At 3:30 PM EST Tuesday the stage was 10.4 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 3:30 PM EST Tuesday was 10.5 feet.
  - Forecast...The river is expected to fall below flood stage
    this evening and continue falling to 4.0 feet Sunday morning.
  - Flood stage is 10.0 feet.
  - Flood History...This crest compares to a previous crest of
    11.0 feet on 05/23/2004.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4129 8084 4121 8077 4115 8081 4121 8086


$$

OHC155-090645-
/O.CON.KCLE.FL.W.0035.000000T0000Z-220309T0656Z/
/LEAO1.1.ER.220308T0527Z.220308T1530Z.220309T0056Z.NO/
344 PM EST Tue Mar 8 2022

...FLOOD WARNING REMAINS IN EFFECT UNTIL JUST AFTER MIDNIGHT 
TONIGHT...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Mahoning River At Leavittsburg.

* WHEN...Until just after midnight tonight.

* IMPACTS...At 14.0 feet, Several homes in Meadowbrook Drive 
  surrounded by flood waters. Flood waters south of Turner Road. 
  Riverview Drive and Lover's Lane also inundated.

* ADDITIONAL DETAILS...
  - At 3:15 PM EST Tuesday the stage was 13.6 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 3:15 PM EST Tuesday was 14.0 feet.
  - Forecast...The river is expected to fall below flood stage
    this evening and continue falling to 5.4 feet Sunday morning.
  - Flood stage is 12.5 feet.
  - Flood History...This crest compares to a previous crest of
    13.6 feet on 12/15/1977.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4123 8100 4124 8092 4129 8084 4121 8086
      4116 8100


$$

Lombardy
477 
WGUS81 KCLE 090203
FLSCLE

Flood Statement
National Weather Service Cleveland OH
903 PM EST Tue Mar 8 2022

...The Flood Warning is extended for the following rivers in Ohio...

  Killbuck Creek Near Killbuck affecting Holmes and Wayne Counties.

...The Flood Warning is cancelled for the following rivers in Ohio...

  Mahoning River At Warren affecting Trumbull County.

  Mahoning River At Leavittsburg affecting Trumbull County.

...The Flood Warning continues for the following rivers in Ohio...

  Black River At Elyria affecting Lorain County.

  Eagle Creek At Phalanx Station affecting Trumbull County.

For the Eagle Creek (Trumbull)...including Phalanx Station...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Stay tuned to further developments by listening to your local radio, 
television, or NOAA Weather Radio for further information.

Additional information is available at www.weather.gov.

The next statement will be issued this evening by 1015 PM EST.

&&


OHC155-090315-
/O.CAN.KCLE.FL.W.0036.000000T0000Z-220309T0203Z/
/WRNO1.1.ER.220308T1128Z.220308T1915Z.220309T0027Z.NO/
903 PM EST Tue Mar 8 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Mahoning River At Warren.

* ADDITIONAL DETAILS...
  - At 8:30 PM EST Tuesday the stage was 9.8 feet.
  - Forecast...The river is expected to fall to 4.0 feet Sunday
    morning.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4129 8084 4121 8077 4115 8081 4121 8086


$$

OHC155-090315-
/O.CAN.KCLE.FL.W.0035.000000T0000Z-220309T0203Z/
/LEAO1.1.ER.220308T0527Z.220308T1530Z.220309T0051Z.NO/
903 PM EST Tue Mar 8 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Mahoning River At Leavittsburg.

* ADDITIONAL DETAILS...
  - At 8:15 PM EST Tuesday the stage was 12.4 feet.
  - Forecast...The river is expected to fall to 5.4 feet Sunday
    morning.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4123 8100 4124 8092 4129 8084 4121 8086
      4116 8100


$$

OHC093-091100-
/O.EXT.KCLE.FL.W.0032.000000T0000Z-220309T1052Z/
/ELRO1.N.ER.220307T2115Z.220308T1930Z.220309T0452Z.NO/
903 PM EST Tue Mar 8 2022

...FLOOD WARNING NOW IN EFFECT UNTIL LATE TONIGHT...

* WHAT...Minor flooding is occurring.

* WHERE...Black River At Elyria.

* WHEN...Until late tonight.

* IMPACTS...At 9.5 feet, Flooding begins south of Elyria in Carlisle 
  Township along Woodside Drive.

* ADDITIONAL DETAILS...
  - At 8:15 PM EST Tuesday the stage was 10.1 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:15 PM EST Tuesday was 11.3 feet.
  - Forecast...The river is expected to fall below flood stage
    late this evening and continue falling to 7.2 feet Thursday
    morning.
  - Flood stage is 9.5 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4146 8219 4148 8212 4139 8207 4127 8215
      4128 8220 4140 8212


$$

OHC155-091000-
/O.EXT.KCLE.FL.W.0029.000000T0000Z-220309T0948Z/
/PHAO1.1.ER.220307T1557Z.220308T0745Z.220309T0348Z.UU/
903 PM EST Tue Mar 8 2022

...FLOOD WARNING NOW IN EFFECT UNTIL LATE TONIGHT...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Eagle Creek At Phalanx Station.

* WHEN...Until late tonight.

* IMPACTS...At 9.5 feet, Barclay Messerly Road south of the Warren 
  Airport in Braceville floods. Knowlton Road will be threatened.

* ADDITIONAL DETAILS...
  - At 8:00 PM EST Tuesday the stage was 10.3 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:00 PM EST Tuesday was 12.6 feet.
  - Forecast...The river is expected to fall below flood stage
    late this evening and continue falling to 6.5 feet tomorrow
    afternoon.
  - Flood stage is 9.5 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100


$$

OHC075-169-091215-
/O.EXT.KCLE.FL.W.0026.000000T0000Z-000000T0000Z/
/KILO1.N.ER.220307T1853Z.220308T1345Z.000000T0000Z.NO/
903 PM EST Tue Mar 8 2022

...FLOOD WARNING NOW IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Killbuck Creek Near Killbuck.

* WHEN...Until further notice.

* IMPACTS...At 17.0 feet, Private property on Water Street in the 
  Village of Killbuck flooded. Several county and local roads 
  impassable including State Route 60 south and County Road 621.

* ADDITIONAL DETAILS...
  - At 8:00 PM EST Tuesday the stage was 16.6 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:00 PM EST Tuesday was 16.8 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 15.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4099 8203 4099 8193 4067 8190 4045 8191
      4045 8202 4067 8202


$$

Kahn

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Mar 7, 9:46 PM EST, 3 hours 6 minutes earlier.

Area forecast discussion, Mar 7, 9:46 PM EST, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
946 PM EST Mon Mar 7 2022

.SYNOPSIS...
A cold front will exit far-eastern portions of our region by
this early evening and be followed by high pressure ridging
building from the central Great Plains through Tuesday night.
Another cold front should sweep east across the local area on
Wednesday. Behind the front, another high pressure ridge should
build from the northern Great Plains by Thursday.

&&

.NEAR TERM /THROUGH TUESDAY NIGHT/...
Scattered light snow showers continue across the area this
evening, but no accumulations are expected with this fleeting
snow. Temperatures remain on track at this time. Made some minor
adjustments to winds for the next couple of hours to reflect
slightly higher gusts to the east.

Previous Discussion...
A shortwave trough advances eastward across our CWA through
tonight. At the surface, a cold front and associated line of
steady to heavy rain showers will likely exit eastward by 4 PM.
Brief and strong wind gusts up to 40 mph are possible via
outflow and precip transporting stronger flow aloft to the
surface. Behind the front, a high pressure ridge builds from the
central Great Plains. Odds favor fair weather for most
locations through tonight. However, scattered light rain and/or
snow showers are possible along and ahead of the shortwave
trough axis. In addition, deepening cold air and the seeder-
feeder process may allow light lake-enhanced rain and snow
showers to occur generally southeast of Lake Erie this evening.
Of note, there is much uncertainty regarding the occurrence and
duration of the seeder-feeder process since most models suggest
mid-level humidity will plummet from west to east from roughly
mid-evening through the overnight hours of tonight. There is
also a brief window for the potential development of pure lake-
effect snow showers generally southeast of Lake Erie between
roughly midnight tonight and daybreak Tuesday as low-level CAA
continues and widespread low-level moisture remains appreciable.
Any LES showers should end by daybreak as a lowering subsidence
inversion causes weak lake-induced CAPE to wane. Any snow
accumulations should be less than a half inch. Overnight lows
should reach the 20's. Fair weather is likely Tuesday and
Tuesday night as stabilizing high pressure at the surface and
aloft builds eastward. Daytime highs should reach the 30's in
northwest PA and the upper 30's to lower 40's in northern OH.
Overnight lows should reach the mid 20's to lower 30's Tuesday
night.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
Upper level flow will become southwesterly through the day on
Wednesday. Warm air advection ahead of the next system will cause
warming to near normals for temps mid-day Wednesday through Friday.
The frontal boundary that affected the forecast area today will
likely stall along the east coast. A surface low along this boundary
is expected to push northeast from the Gulf of Mexico to the Mid-
Atlantic states. The close proximity and associated moisture will
yield a chance of snow showers across the southeast parts of
forecast area midday Wednesday with a transition to liquid in the
afternoon as warm air moves in from the southwest. Another cold is
expected to move across the northern Great Lakes yielding a
windshift with dry air moving in Wednesday night. Dry conditions are
expected Wednesday night through Thursday evening. The next weather
system will evolve into a long wave trough from northwest Great
Lakes to Nevada on Thursday. This trough will track east with a
stronger wave on the backside. Rain showers will develop from west
to east on Friday. The two troughs will merge and deepen into a
closed just west of the forecast area Friday night.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
As the system deepens into a closed low Friday, cold air will
filtered into the northwest Ohio Friday night. Surface low is
expected to push east across the forecast area during the day on
Friday with cold air advection Friday afternoon through Sunday. With
cold air in the rapidly deepening system, may have a synoptic snow
event Friday night into Saturday and changing into lake affect snow
event for snowbelt area over the weekend. Lots of details to figure
out and they will eventually settle into place, but ensembles are
supporting the anomalous cold pool settling into the Great Lakes for
the beginning of the weekend.

&&

.AVIATION /00Z Tuesday THROUGH Saturday/...
Low clouds are already starting to diminish across the region
behind the cold front with much of Northwest and even North
Central Ohio back up to VFR. With lingering scattered precip, it
will take some time still for the remaining terminals to get to
VFR but it will largely happen during the first several hours of
the TAF period and TAFs are probably a worst-case scenario at
this point for ceilings. As high pressure builds in across the
region, trapped low level moisture across the region will keep
ceilings in place for much of the morning. Eventually, drier air
and backing winds will start scattering out these ceilings.
Winds will be strongest here through the next several hours but
gusts should be gone by midnight and light generally westerly
winds will remain through the TAF period.

Outlook...Non-VFR possible with widespread rain and/or snow
Friday into Saturday.

&&

.MARINE...
Temperatures are expected to moderate to near normal favoring a slow
decay in ice coverage for mid March. Over waters, northwest winds
are expected as low pressure moves northeast. Wave heights can be
expected to increase during this period where ice is open enough
along the fetch of the lake and yield 2-4ft waves from basically
Lorain eastward into PA. Wave heights is expected to diminish
Tuesday with high pressure moving into the area a the associated
wind speed decreases. The lake remains fairly quiet wave and wind
wise through Wednesday. A deep low is expected to develop at the end
of the week and produce strong NW winds Saturday and Sunday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Jaszka
NEAR TERM...Jaszka/Sefcovic
SHORT TERM...FZ
LONG TERM...FZ
AVIATION...Sefcovic
MARINE...FZ
Hazardous weather outlook, Mar 7, 2:58 PM EST, 9 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
258 PM EST Mon Mar 7 2022

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-082000-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-
Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-
Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-
Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie-
Southern Erie-
258 PM EST Mon Mar 7 2022

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 7:52 PM ESTRiver Flood WarningCLEMarion18 hr
Mar 8, 7:38 AM ESTRiver Flood WarningCLETrumbull13 hr

Nearby

River Flood Warnings in Ohio, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.